Alert archive / New Jersey / Flash Flood Warnings in 2006
Flash Flood Warning 23, NWS New York, NY
NWS New York, NY issued this flash flood warning at Jul 22, 2006, 5:05 PM EDT for Essex County, Passaic County, New Jersey. It was in force for 115 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2006, 5:05 PM EDT (21:05 UTC)
- Expired
- Jul 22, 2006, 7:00 PM EDT
- In force
- 115 min
- Issued by
- NWS New York, NY
- Area
- Counties, with a storm outline in the text
Counties Essex County, NJ, Passaic County, NJ
The radar
The Philadelphia radar (KDIX), 107 km from the middle of the area, began a volume at 21:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 5:25 PM EDT | FLASH FLOOD | Garfield, NJ | WATER RESCUES FROM ROADWAY FLOODING. |
| Jul 22, 5:25 PM EDT | FLASH FLOOD | Paterson, NJ | WATER RESCUES FROM ROADWAY FLOODING |
| Jul 22, 5:30 PM EDT | FLOOD | Fairfield, NJ | STREET FLOODING. ROAD CLOSURES. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 20 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 9.1 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1349 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 520 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 78 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KOKX 222106 FFWOKX NJC013-031-222300- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE UPTON NY 505 PM EDT SAT JUL 22 2006 THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN PASSAIC COUNTY IN NORTHEAST NEW JERSEY... NORTHWESTERN ESSEX COUNTY IN NORTHEAST NEW JERSEY... * UNTIL 700 PM EDT... * AT 502 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED MORE THUNDERSTORMS WITH HEAVY RAIN MOVING OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATERSON... PASSAIC...HAWTHORNE...FAIRFIELD AND CALDWELL. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438 $$ GOODMAN
2 follow-up statements
000 WGUS71 KOKX 222205 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 604 PM EDT SAT JUL 22 2006 NJC013-031-222300- ESSEX NJ-PASSAIC NJ- 604 PM EDT SAT JUL 22 2006 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR SOUTHEASTERN PASSAIC AND NORTHWESTERN ESSEX COUNTIES... AT 557 PM EDT...THUNDERSTORMS CONTINUED TO MOVE OVER THE WARNED AREA. ADDITIONAL RAINFALL OF UP TO AN INCH IS POSSIBLE IN THE NEXT HOUR...WITH ISOLATED RAINFALL TOTALS OF 3 TO 4 INCHES ESPECIALLY FROM WAYNE SOUTHWEST ALONG INTERSTATE 80 TOWARD FAIRFIELD. AT 522 PM...WATER RESCUES WERE TAKING PLACE IN THE CITY OF PATERSON. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PATERSON... HAWTHORNE AND FAIRFIELD. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438 $$ GOODMAN
000 WGUS71 KOKX 222257 FFSOKX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE UPTON NY 657 PM EDT SAT JUL 22 2006 NJC013-031-222307- ESSEX NJ-PASSAIC NJ- 657 PM EDT SAT JUL 22 2006 ...THE FLASH FLOOD WARNING FOR SOUTHEASTERN PASSAIC AND NORTHWESTERN ESSEX COUNTIES EXPIRES AT 700 PM EDT... HEAVY RAIN HAS MOVED OUT OF THE AREA. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4096 7413 4086 7410 4080 7436 4091 7438 $$ GOODMAN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 3:03 PM EDT, 2 hours 2 minutes earlier.
Area forecast discussion, Jul 22, 3:03 PM EDT, 2 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
303 PM EDT SAT JUL 22 2006
.NEAR TERM (REST OF THIS AFTERNOON THROUGH TONIGHT)...
SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES NOW IN EFFECT FOR
VIRTUALLY ALL OF THE CWA EXCEPT FAR EASTERN SECTIONS.
DESPITE CLOUDINESS...TEMPS IN NYC AND NORTHEAST NJ ARE ALMOST NEAR
THE 12Z OKX SOUNDING CONVECTIVE TEMP OF 82 SO WE ARE GETTING CLOSE
TO PRIMED FOR SEVERE WX. GIVEN DEEP LAYER EFFECTIVE SHEAR OF 30-35
KT...MAIN THREAT APPEARS TO BE DAMAGING WIND GUSTS VIA SMALL BOWING
SEGMENTS...BUT THERE COULD BE AN ISOLATED SUPERCELL CAPABLE OF
PRODUCING A TORNADO GIVEN CURRENT 0-1 KM SHEAR OF 15-20 KT...0-3 KM
CAPE APPROACHING 1OO J/KG AND LOW LCL OF 600 METERS PER SPC
MESOANALYSIS...NOT QUITE AS ROBUST AS THE INGREDIENTS ON JULY 12TH
BUT CLOSE ENOUGH TO GIVE US CONCERN. CURRENTLY WATCHING CELLS ALONG
EASTERN EDGE OF CLEAR SLOT/PSEUDO WARM FRONT MOVING INTO NORTHWEST
NJ...WHICH HAVE SHOWN SOME SUPERCELL CHARACTERISTICS AS OF 230 PM.
MAIN SHOW MAY COME TOWARD EVENING WITH STORMS DEVELOPING IN CLEAR
SLOT FROM ABE-BWI OR VIA CONVECTION ALONG COLD FRONT IN CENTRAL PA.
WE ARE ALSO CONCERNED ABOUT POTENTIAL FOR FLASH FLOODING TONIGHT
WITH VERY MOIST AIRMASS IN PLACE WITH PWAT AROUND 2 INCHES...
STEERING FLOW ALIGNED NEARLY PARALLEL WITH APPROACHING COLD FRONT
AND MBE VECTORS DECREASING TO UNDER 10 KT AS LLJ INTENSIFIES.
AREAL QPF OF 1-2 INCHES WITH SOME AREAS CHIMING IN AT 4 INCHES WHERE
TRAINING TAKES PLACE NOT OUT OF THE QUESTION...ESPECIALLY FROM NYC
INTO THE LOWER HUDSON VALLEY.
SPECIAL 18Z SOUNDING WAS LAUNCHED TO GIVE US A BETTER HANDLE ON
NEAR-STORM ENVIRONMENT THROUGH TONIGHT.
LOW LIFTS TO THE NORTH LATE TONIGHT...WITH THE TRAILING COLD FRONT
PUSHING SLOWLY ACROSS THE TRI-STATE AREA. RAIN CHANCES WILL SLOWLY
DIMINISH FROM WEST TO EAST FROM LATE EVENING ON.
&&
.SHORT TERM (SUNDAY THROUGH TUESDAY)...THERE COULD BE A CHANCE OF
MORNING SHOWERS THROUGHOUT WITH COLD FRONT PLODDING ALONG JUST EAST
OF THE AREA AND UPPER TROUGH YET TO PASS THROUGH...HAVE ALSO
LINGERED THIS CHANCE INTO THE AFTERNOON ACROSS FAR EASTERN LONG
ISLAND AND CT. FAIR/DRY WX TO FOLLOW FOR SUN NIGHT INTO TUE AS HIGH
PRESSURE BUILDS IN FROM THE WEST...WITH TEMPS NEAR OR JUST A TOUCH
ABOVE NORMAL BUT WITH MORE COMFORTABLE HEAT INDICES AS DEWPOINTS
DROP INTO THE UPPER 50S AND LOWER 60S...MUCH LOWER THAN OUR CURRENT
MUGGY LOWER 70S.
&&
.LONG TERM (TUESDAY NIGHT THROUGH SATURDAY)...SURFACE RIDGING MOVES
OFFSHORE EARLY IN THE PERIOD...ALLOWING A SOUTHERN STREAM SHORTWAVE
AND ASSOCIATED WEAK WARM FRONT/FRONTAL WAVE TO LIFT NORTH ALONG THE
EAST COAST WED INTO WED NIGHT...BRINGING CHANCE OF SHOWERS/TSTMS.
BERMUDA HIGH TEMPORARILY REASSERTS ITSELF IN THE WAKE OF THIS WAVE
ON THU...BUT THEN YET ANOTHER COLD FRONT DROPS SOUTH TOWARD THE AREA
AND STALLS NEARBY FOR FRIDAY INTO SATURDAY. THE UPSHOT OF ALL THIS
IS A CONTINUATION OF WARM AND HUMID CONDITIONS...WITH CHANCES OF
CONVECTION ESPECIALLY IN THE AFTERNOON AND EARLY EVENING.
&&
.HYDROLOGY...FLASH FLOOD WATCH WAS ISSUED FOR MOST OF THE CWA EXCEPT
FAR EAST PORTION THROUGH TONIGHT. AREAL QPF OF 1-2 INCHES WITH LOCAL
AMOUNTS OF UP TO 4 INCHES WILL BE ENOUGH TO CAUSE FLASH FLOODING
ESPECIALLY GIVEN MOIST AIRMASS IN PLACE WITH PWAT NEAR 2 INCHES...
ANTECEDENT WET CONDITIONS IN NYC AND NORTHEAST NJ...AND POTENTIAL
FOR TRAINING STORMS GIVEN COLD FRONT ALIGNMENT WITH UPPER FLOW AND
MBE VECTORS DECREASING TO UNDER 10 KT AS LOW LEVEL JET STRENGTHENS
INTO THIS EVENING.
AFTER THIS...QUIET FOR THE SHORT TERM BUT WILL HAVE TO KEEP ANOTHER
CLOSE EYE ON APPROACHING SOUTHERN STREAM SHORTWAVE AND ASSOCIATED
WEAK WARM FRONT/FRONTAL WAVE ON WED...AND COLD FRONT STALLING NEAR
OR JUST NORTH OF THE AREA ON FRI/SAT.
&&
.AVIATION...GENERALLY MVFR CIGS/VSBY WITH MOIST SOUTHERLY FLOW
ACROSS THE REGION INTERACTING WITH A STALLED FRONTAL BOUNDARY ACROSS
THE LOWER HUDSON VALLEY AND A FAIRLY INTENSE WAVE OF LOW PRES MOVING
NE THROUGH THE AREA. FIRST BATCH OF SHRA/EMBEDDED TSRA HAVE PUSHED
THROUGH ALL BUT KGON WITH IFR CIGS/VSBY. A PERIOD OF VFR CIGS/VSBY
POSSIBLE ACROSS WESTERN SECTIONS THIS AFTERNOON AS A CLEAR SLOT
TRIES TO MOVE UP FROM MID-ATLANTIC. TSTM THREAT WILL BE INCREASING
IN RESPONSE TO THE DIABATIC HEATING LATE THIS AFTERNOON...ESPECIALLY
ACROSS NYC/NJ TERMINALS AND N&W. CONVECTION THIS AFTERNOON/EVENING
COULD PRODUCE SOME STRONG WINDS WITH 50+ KT WIND GUSTS AND HEAVY
RAINS MAIN THREAT...BUT LARGE HAIL AND EVEN ISOLATED TORNADOES ARE
POSSIBLE. EXPECT IFR/LIFR CONDITIONS IN ANY HEAVY SHRA/STORMS. LOW
MVFR/IFR CONDITIONS TONIGHT AS COLD FRONT CRAWLS THROUGH THE REGION.
IMPROVING CONDITIONS FROM LATE MORNING/EARLY AFTERNOON SUNDAY AS
COLD FRONT MOVES THROUGH WITH WNW LOW-LEVEL FLOW AND DRIER AIR
SLOWLY ADVECTING IN.
&&
.MARINE...WITH GRADIENT TIGHTENING OVER ZONES...BOTH WINDS AND SEAS
WILL CONTINUE TO INCREASE. DO NOT BELIEVE WINDS WILL REACH GALES
OVER EASTERN LONG ISLAND SOUND AND THEREFORE HAVE DOWNGRADED THIS TO
A SMALL CRAFT ADVISORY. WILL KEEP THE GALE UP FOR ONLY MY FAR
EASTERN OCEAN ZONE TONIGHT. DURING SUNDAY...BOTH WINDS AND SEAS WILL
SUBSIDE AS THE FRONT MOVES THROUGH AND THE PRESSURE GRADIENT RELAXES.
EXPECT FAIRLY WIDESPREAD CONVECTION THROUGHOUT THE REGION THROUGH
TONIGHT...SOME MAY BECOME SEVERE.
&&
.OKX WATCHES/WARNINGS/ADVISORIES...
CT...FLASH FLOOD WATCH FOR CTZ005>007-009-010 UNTIL 6 AM SUNDAY.
NJ...FLASH FLOOD WATCH FOR NJZ002>006-011 UNTIL 6 AM SUNDAY.
NY...FLASH FLOOD WATCH FOR NYZ067>078-080 UNTIL 6 AM SUNDAY.
MARINE...SMALL CRAFT ADVISORY FOR ANZ330 FROM 6 PM SATURDAY TO 9 AM
SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ335 FROM 8 PM SATURDAY TO 5 AM
SUNDAY.
...GALE WARNING FOR ANZ350 FROM 11 PM SATURDAY TO 7 AM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ350 UNTIL 11 PM SATURDAY.
...SMALL CRAFT ADVISORY FOR ANZ353 UNTIL 1 PM SUNDAY.
...SMALL CRAFT ADVISORY FOR ANZ355 UNTIL 9 AM SUNDAY.
&&
PUBLIC...GOODMAN/NV
HYDRO...GOODMAN
AVIATION...NV
RADAR...JST
UPPER AIR...TMHazardous weather outlook, Jul 22, 3:14 PM EDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE UPTON NY 314 PM EDT SAT JUL 22 2006 CTZ005>007-009-010-NJZ002>006-011-NYZ067>078-080-230930- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)- BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-SOUTHWESTERN SUFFOLK- 314 PM EDT SAT JUL 22 2006 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT... ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE VERY HEAVY RAIN CAPABLE OF CAUSING FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED. CTZ011-NYZ079-081-230930- SOUTHERN MIDDLESEX-NORTHEASTERN SUFFOLK-SOUTHEASTERN SUFFOLK- 314 PM EDT SAT JUL 22 2006 ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT AND SOUTHEAST NEW YORK. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE DAMAGING WINDS AND HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION HAS BEEN REQUESTED. CTZ008-012-230930- NORTHERN NEW LONDON-SOUTHERN NEW LONDON- 314 PM EDT SAT JUL 22 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN CONNECTICUT. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE HEAVY RAIN CAPABLE OF CAUSING MINOR FLOODING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING. ANZ350-230930- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- 314 PM EDT SAT JUL 22 2006 ...GALE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 7 AM EDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A GALE WARNING IS IN EFFECT AS SEAS WILL BUILD AND WINDS WILL BEGIN TO GUST TO AROUND 35 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL INTO THIS EVENING. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY GALE FORCE WINDS VERY EARLY SUNDAY MORNING WILL DIMINISH AS HIGH PRESSURE BUILDS IN FROM THE WEST. A SMALL CRAFT ADVISORY IS LIKELY THROUGH MONDAY FOR SEAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ355-230930- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 314 PM EDT SAT JUL 22 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 9 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY STRONG WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT INTO EARLY SUNDAY MORNING...OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ353-230930- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- 314 PM EDT SAT JUL 22 2006 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 1 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT AS SEAS WILL BUILD AND WINDS WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY IS LIKELY TO REMAIN IN EFFECT THROUGH SUNDAY... OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ338-230930- NEW YORK HARBOR- 314 PM EDT SAT JUL 22 2006 ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY STRONG WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ330-230930- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- 314 PM EDT SAT JUL 22 2006 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST TO AROUND 30 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A SMALL CRAFT ADVISORY MAY CONTINUE INTO EARLY SUNDAY MORNING... OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. ANZ335-230930- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- 314 PM EDT SAT JUL 22 2006 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 PM THIS EVENING TO 5 AM EDT SUNDAY... ...SEVERE THUNDERSTORM WATCH 636 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT A SMALL CRAFT ADVISORY IS IN EFFECT AS WINDS WILL BEGIN TO GUST TO AROUND 25 KNOTS. IN ADDITION...NUMEROUS SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE ACROSS THE REGION THROUGH THE NIGHT. SOME OF THESE STORMS MAY PRODUCE VERY STRONG WINDS AND HAIL. SOME WILL ALSO PRODUCE HEAVY RAIN. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
In the hours before
Special weather statement, Jul 22, 2:42 PM EDT, 2 hours 23 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 242 PM EDT SAT JUL 22 2006 NYZ067-221915- ORANGE- 242 PM EDT SAT JUL 22 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS IN SOUTHERN ORANGE COUNTY... AT 239 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR WARWICK...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR MONROE BY 300 PM. NEAR HARRIMAN BY 305 PM. NEAR WEST POINT BY 315 PM. RESIDENTS OF SOUTHERN ORANGE COUNTY...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. WINDS UP TO 40 MPH ARE CURRENTLY EXPECTED WITH THIS STORM. TORRENTIAL RAIN IS ALSO OCCURRING AND ROADWAYS WILL QUICKLY EXPERIENCE PONDING. JST
Special weather statement, Jul 22, 2:45 PM EDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 245 PM EDT SAT JUL 22 2006 NJZ002-221900- WESTERN PASSAIC- 245 PM EDT SAT JUL 22 2006 THE STRONG THUNDERSTORMS HAVE MOVED INTO SOUTHERN ORANGE AT THIS TIME. ADDITIONAL STRONG TO SEVERE THUNDERSTORMS ARE LIKELY LATER THIS AFTERNOON AS SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES REMAINS IN EFFECT. CONTINUE TO MONITOR THE WEATHER CLOSELY FOR POSSIBLE WARNINGS. JST
Special weather statement, Jul 22, 3:10 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 310 PM EDT SAT JUL 22 2006 NJZ002-004-005-222015- EASTERN PASSAIC-ESSEX-WESTERN PASSAIC- 310 PM EDT SAT JUL 22 2006 ...SPECIAL WEATHER STATEMENT FOR STRONG THUNDERSTORMS EXPECTED TO MOVE INTO ESSEX AND PASSAIC COUNTIES BY 4 PM... AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT NEW THUNDERSTORMS WERE AGAIN DEVELOPING OVER WESTERN MORRIS COUNTY AND NORTHWESTERN HUNTERDON COUNTIES. THE THUNDERSTORMS WERE MOVING NORTHEAST AT 25 MPH. PEOPLE IN NORTHWESTERN ESSEX AS WELL AS SOUTHERN AND CENTRAL PASSAIC COUNTIES...INCLUDING THE CITIES OF BUTLER...BLOOMINGDALE...POMPTON LAKES...FAIRFIELD...CALDWELL AND WAYNE...SHOULD MONITOR THE WEATHER SITUATION CLOSELY. LISTEN FOR POSSIBLE WARNINGS AND BE PREPARED TO TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER THREATEN. SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES REMAINS IN EFFECT. CONTINUE TO MONITOR THE WEATHER CLOSELY FOR POSSIBLE WARNINGS. JST
Special weather statement, Jul 22, 4:21 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 421 PM EDT SAT JUL 22 2006 NJZ003-004-222230- BERGEN-EASTERN PASSAIC- 421 PM EDT SAT JUL 22 2006 AT 309 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE LOCATED OVER MORRIS COUNTY MOVING NORTHEAST AT 25 MPH. THESE THUNDERSTORMS ARE PRODUCING HEAVY RAINS...GUSTY WINDS AND POSSIBLY SOME SMALL HAIL. THE HEAVY RAIN MAY CAUSE SOME MINOR FLOODING OF ROADWAYS AND IN POOR DRAINAGE AREAS. SEVERE THUNDERSTORM AND FLASH FLOOD WATCHES REMAINS IN EFFECT. CONTINUE TO MONITOR THE WEATHER CLOSELY FOR POSSIBLE WARNINGS.
Special weather statement, Jul 22, 4:49 PM EDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 449 PM EDT SAT JUL 22 2006 NYZ074-075-222130- KINGS (BROOKLYN)-RICHMOND (STATEN IS.)- 449 PM EDT SAT JUL 22 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR KINGS AND RICHMOND COUNTIES... AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PERTH AMBOY...AND MOVING NORTHEAST AT 25 MPH. THIS STORM WILL BE... NEAR HUGUENOT BY 500 PM. NEAR TODT HILL BY 510 PM. NEAR BAY RIDGE BY 520 PM. NEAR FLATBUSH BY 530 PM. WINDS IN EXCESS OF 40 MPH AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ARE EXPECTED WITH THIS STORM. MALOIT
Special weather statement, Jul 22, 4:58 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE UPTON NY 458 PM EDT SAT JUL 22 2006 CTZ009-NYZ071-073-222145- BRONX-SOUTHERN FAIRFIELD-SOUTHERN WESTCHESTER- 458 PM EDT SAT JUL 22 2006 ...SPECIAL WEATHER STATEMENT FOR NEAR SEVERE THUNDERSTORMS FOR BRONX...FAIRFIELD AND WESTCHESTER COUNTIES... AT 454 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR BERGENFIELD...AND MOVING NORTHEAST AT 30 MPH. THIS STORM WILL BE... NEAR YONKERS BY 505 PM. NEAR NEW ROCHELLE BY 510 PM. NEAR SCARSDALE BY 515 PM. NEAR HARRISON BY 520 PM. NEAR PORT CHESTER BY 525 PM. NEAR STAMFORD BY 535 PM. WINDS IN EXCESS OF 45 MPH...SMALL HAIL...AND LOCALLY HEAVY RAINFALL CAPABLE OF PRODUCING PONDING OF WATER ON ROADWAYS...AND POSSIBLE FLOODING OF LOW LYING AND POOR DRAINAGE AREAS...ARE EXPECTED WITH THIS STORM. MALOIT
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 1:12 PM EDT | Flash Flood Watch | OKX | Hudson, Passaic | 7 hr |
| Jul 22, 5:34 PM EDT | Flash Flood Warning | OKX | Bergen | 116 min |
Nearby
Flash Flood Warnings in New Jersey, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.